How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 5104
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I take 450mg clozapine 200mg mane 250mg nocte and I get

Customer Question

I take 450mg clozapine 200mg mane 250mg nocte and I get terrible sleep inertia. I would feel to have a job in the future. What can help me with this feeling of grogginess? I can't take caffeine as it is not good with the clozapine.
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
I would like to work full time. I can't work full time as the sleep inertia is terrible. Plus caffeine interacts with the clozapine.
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Since when are you having these symptoms? Since when are you taking this medication? For how much time does the sleep inertia last? How many hours do you sleep daily? Do you do any daily exercise or meditation? What is your weight and height? Do you have episodes of waking up in the night or of snoring?

Thanks.

Customer: replied 1 year ago.
I have been having this symptom since being on clozapine 9 weeks ago. The sleep inertia lasts between 30 minutes to a few hours, it varies. I sleep 10-12 hours daily. I walk every day ad I can't exercise due to feeling weak from the clozapine. I am obese: height 1.75m and weight 293lbs. I lost 35lbs from the glycemic index diet. I snore and have a very active bladder as every night I wake up at least once for the toilet to urinate.
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Thanks for your reply.

If this symptom started after initiating clozapine, then this is likely due to the medication. But your doctor needs to rule out postural hypotension which may cause similar symptoms on standing and which may be caused by clozapine. Also sleep inertia may be caused by an interrupted sleep, therefore avoiding alarm clocks if possible, and to wake up when your body is ready to wake up from sleep and when there is adequate sunlight will avoid sleep inertia. If an alarm clock is required then you may use apps for mobile phones such as "sleep cycle alarm clock" which may be beneficial. Adequate lighting on waking up may also decrease certain symptoms. Also you need to sleep regularly at a certain time in the night. Good sleep habits will be beneficial.

Lastly if these side effects are not tolerable and if they are interfering in your daily life and your pursuit of work, you may discuss this with your doctor and ask him/her if changing to a different type of medication which is not having this side effect is possible.

Take care.

Please rate the answer with a positive rating by clicking 5 stars above.

Thanks.

Customer: replied 1 year ago.
Thank you Dr for your advice. Can you recommend a herbal remedy that is not harmful?
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

You may take chamomile tea before sleeping and this may be beneficial in getting a restful sleep and waking up without grogginess.

Take care.

Please don't forget to rate the answer with a positive rating.

Thanks.

Dr. Ravoof and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
Hello one last question:Would a wake up light alarm clock help? I read that it reduces melatonin and increases serotonin.
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Yes this is likely to help. Please do try.

Take care.